Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

The bifurcation of periodic solutions in the Hodgkin-Huxley equations


Author: William C. Troy
Journal: Quart. Appl. Math. 36 (1978), 73-83
MSC: Primary 92A05; Secondary 35K55
DOI: https://doi.org/10.1090/qam/472116
MathSciNet review: 472116
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the current clamped version of the Hodgkin-Huxley nerve conduction equations. Under appropriate assumptions on the functions and parameters we show that there are two critical values of $ I$, the current parameter, at which a Hopf bifurcation of periodic orbits occurs.


References [Enhancements On Off] (What's this?)

  • [1] K. S. Cole, H. A. Antosiewicz, and P. Rabinowitz, Automatic computation of nerve excitation, J. Soc. Indust. Appl. Math. 3 (1955), 153–172. MR 0074139
  • [2] Cooley, Dodge and Cohen, J Cellular Comp. Phys. 66, 99-110 (1965)
  • [3] R. FitzHugh, Thresholds and plateaus in the Hodgkin-Huxley nerve equations, J. Gen. Physiology 43, 867-896 (1960)
  • [4] R. Fitzhugh and H. A. Antosiewicz, Automatic computation of nerve excitation-detailed corrections and additions, J. Soc. Indust. Appl. Math. 7 (1959), 447–458. MR 0130012
  • [5] S. P. Hastings, On travelling wave solutions of the Hodgkin-Huxley equations, Arch. Rational Mech. Anal. 60 (1975/76), no. 3, 229–257. MR 0402302, https://doi.org/10.1007/BF01789258
  • [6] O. Hauswirth, D. Noble, and R. W. Tsien, The mechanism of oscillatory activity at low membrane potentials in cardiac purkinje fibres, J. Physiol. 200, 255-265 (1969)
  • [7] A. L. Hodgkin and A. F. Huxley, A quantitative description of membrane current and its application to conduction and excitation in nerve, J, Physiol. 117, 500-544 (1952)
  • [8] Eberhard Hopf, Abzweigung einer periodischen Lösung von einer stationären eines Differentialsystems, Ber. Verh. Sächs. Akad. Wiss. Leipzig. Math.-Nat. Kl. 95 (1943), no. 1, 3–22 (German). MR 0039141
  • [9] In Ding Hsü and N. D. Kazarinoff, An applicable Hopf bifurcation formula and instability of small periodic solutions of the Field-Noyes model, J. Math. Anal. Appl. 55 (1976), no. 1, 61–89. MR 0466758, https://doi.org/10.1016/0022-247X(76)90278-X
  • [10] R. E. McAllister, D. Noble, and R. W. Tsien, Reconstruction of the electrical activity of cardiac purkinje fibres, J. Phys. 251, 1-59 (1975)
  • [11] N. H. Sabah and R. A. Spangler, Repetitive response of the Hodgkin-Huxley model for the squid giant axon, J. Theor. Biol. 29, 155-171 (1970)
  • [12] W. C. Troy, doctoral dissertation, SUNY Buffalo, 1974
  • [13] William C. Troy, Oscillation phenomena in the Hodgkin-Huxley equations, Proc. Roy. Soc. Edinburgh Sect. A 74 (1974/75), 299–310 (1976). MR 0442444
  • [14] J. Uspensky, Theory of equations, New York, 1948

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 92A05, 35K55

Retrieve articles in all journals with MSC: 92A05, 35K55


Additional Information

DOI: https://doi.org/10.1090/qam/472116
Article copyright: © Copyright 1978 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website